The Lupus Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
4,968 Posts
Discussion Starter · #1 ·
Hello Everyone.

I hope this email finds you all doing well.

Well it seems that along with my hair falling out I am now getting brown spots on my face, mostly around my eyes and over the nose. I am past menopause and not on any hormones or Estrogen so I just can't make sense of this.

Not sure if it is a Lupus thing or not but I wanted to find out how many others may be getting the same thing. I am starting to look tan, as if I have been out in the sun for months on end. I have also noticed that my skin seems rougher to the touch even after my daily regimen of lotion.

Is anyone else dealing with this?:(
 

·
Registered
Joined
·
6,152 Posts
Hi Karol

Plaquenil can cause pigment discolouration in the skin. I have two darker patches on the sides of my face which developed quite some time after taking it. It sort of looks like parts of my face are in the shade ;) It might be the cause of your brown spots as well? I also notice that the skin affected feels rougher as well.

Hope this helps
Joan:rose:
 

·
Registered
Joined
·
1,835 Posts
I have the brown spots on my face and on my forearms. Looks kinda like liver spots only the areas are larger.

I bought the cheapest liverspot remover at local pharmacy it seems to have helped alot.

Dermy said it was a combination of sun damage and plaquenil.

They are still there, however much less noticible.

Stephanie
 

·
Registered
Joined
·
647 Posts
Wow - I had no idea plaquenil would do that. I thought it was just me getting older. I like putting the blame on the drug much better :wink2:
 

·
Registered
Joined
·
72 Posts
The generic one I use is Nuquin HP 4% sking bleaching cream with sunscreens Distributed by Stratus.

I used the Nuquin generic from another company and it seemed to seperate and was greasy. This one is much more like the brand name. I had samples of it from the dermetologist, but it runs like $129.

A
 

·
Registered
Joined
·
15,684 Posts
Hi Gerri,

Lupus can cause brown marks and lighter marks. I had it long before diagnosis and meds. It depends whether you Vitiligo is 'true' Vitiligo..........lots of docs call loss of pigmentation Vitiligo, but it may not be.

Vitiligo is classed as autoimmune anyway and so could accompany Lupus, just like we can get other tag along AI diagnosis.

Overall browning of the skin is caused by Addisons disease esp if it's also in your mouth etc. At least one of our members has Addisons as well as a Lupus diagnosis.

I have Vitiligo on my back the last 5 or so years:( I also have dark pigmentation around my neck area, that looks dirty and as if I haven't washed :eek: well that's probably what it looks like to others who seem to stare at it. I know what it is so I don't tend to worry about it anymore.

love
Lily
 

·
Registered
Joined
·
75 Posts
Lilly, you must have been starring at my back and my face. The vitiligo on my back unfortunately has been there so much longer than yours. As for the dark pigmentation around my neck area, that looks dirty like yours, but has been there a shorter length of time about 5 or so years. At first I thought it was dirt, so I washed and washed it just won't come clean.

"I have Vitiligo on my back the last 5 or so years I also have dark pigmentation around my neck area, that looks dirty and as if I haven't washed well that's probably what it looks like to others who seem to stare at it. I know what it is so I don't tend to worry about it anymore".

The vitiligo, was finally confirmed and diagnose just last month for what it was. Unfortunately it's heriditary. My Mother and brother, also had vitiligo in their hair. Dark, brown hair and this one area that was white.

As for brown spots I have some on my right hand and arm. I thought age marks. Now I am been tested for adrenal fatigue and thyroid problems. So you might be right about addisons, but I was thinking more cushings. I don't know if you can have both. My luck I have the autoimmune type.

Hugs

Gerri
 
1 - 13 of 13 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top